i have GBM-IV brain cancer and was on keppra fo rlmost 2 years, then had a couple siezures my dose got upped to 3,750mg a day. i feel like a dunk most days mosf of he day.i am tired, dizzy, and dclumsy. i hav trouble dressing myself, tping, venwalking. on top of all that the keppra hasn't woked have ahad a fe late night seizures since new dose. if you hav ethe chance to be on something lse, do it.
Sorry you are having such a bad problem with keppra. I don't really like it too much either. I can barely talk a sentence correctly when I'm on it. I also started loosing my hair. I have only been on it about a month (1000 mg) and haven't noticed any mood swings, but the other day my wife told me I was mean to her and I said I was sorry, but I didn't feel like I was to her it at all. I had a stroke 2 years ago and then colon cancer and now epilepsy, and our marriage has been strong through it all. But I don't want to start being mean after all of this that we have been through because of this keppra, it would really be a shame. Anyway John I feel your frustration and I'm sorry you are going through it. I have found that just letting venting it all out once in awhile helps some. Take care my friend.
3,750 mg/day is a very high dose. I read that the maximum dose one should take is 3,000 mg/day (which is what I take). What was your dosage before they increased it? Did you feel ok then? If it's not working at your previous dosage maybe they should try a different med for you.
I think the FDA should recall Keppra for the psychological problems it causes. It caused me to get more seizures - from two monthly to three weekly. I was so excited about starting it because no Tegretol meant no blood tests. Of course, that happy feeling did not last very long.